CSN Login
Members Online: 16

Throat Cancer and Erbetux Treatment

TXFlake44
Posts: 1
Joined: Nov 2009

My husband had his first treatment of erbetux today (throat cancer). He also has Parkinson's Disease and neuropathy (83 yrs old). He has had uncontrollable tremors that last for a few minutes, no pain so far with the neuropathy. What can I expect and what can I do other than pray to help him? I feel lost in that I would like to be able to do something to help him, but there doesn't seem to be anything I can do.
TXFlake44

jestawoman
Posts: 35
Joined: Oct 2009

My brother has been doing Erbitux once a week for the last 5 1/2 months. Six days ago he began re-irradiation for his recurrent Nasopharyngeal cancer using Tomotherapy. Regarding the Erbitux, we were warned that it could cause pretty severe acne like rash all the way from head to groin. However he has been fortunate. In the beginning his face broke out some, but faded. Then it moved to his chest and moderatley on his back. He took the Doctor's advice and applied a heavier lotion once a week, using a lighter one daily, and it helped make him more comfortable. One thing that has been hard to control is the dry soreness inside his nostrils and the split skin at the corners of his mouth. Use vaseline on mouth at corners, and certainly in his nostrils if he needs it, even as prevnative measure. I hope your Father doesn't experience any severe side effects from this stuff, he's got enough going on. Maybe he too, will be one of the luckier ones.
If it starts to look like he is getting symptoms from the Erbitux, ask his Doctor if he might benefit from a prescription for some Tetracycline antibiotic. Used for many skin conditions. It has helped my brother. He has taken two prescriptions of it, and now due to tolerance is getting Keflex.
As far as the Neuropathy goes, both my Mom and Brother get this. Mom, who is recurrent stage IV Breast Cancer, seems to get it really bad, mostly in her hands. You might want to get a couple pairs of good gloves for your dad to have on hand to help try to keep this Neuropathy at bay. One lighter, more flexible pair for indoors, and of course a heavier, definately lined pair, for going outdoors. Mom suffers terribly from it, her hands and fingers turning a horrible pasty white color after just going to the grocery store. She has started wearing gloves even while handling cold and frozen items, even fruit and vegetables while shopping. Warm footwear of course to be worn also. Sometimes nothing gives her relief. She always comes in and heads straight to the warm water at the sink.
The chemo can make his legs ache pretty bad too. A warm heating pad underneath my brothers legs while he sits in a recliner chair seems to help just a little.
Well, hope I have been of some help, and may the Great Spirit give you all that you need!
Peace

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

I had 7 weeks and 8 doses of Erbitux Aug/Sept 2009. I had a bad break out on the face of blisters and sores. It was similar to when people do a topical Chemo for Skin cancer.

I was given a topical antibiotic cream which is all I used. I did wear a face mask (did my treatment in HK so not so unusual) as i did look pretty bad for a week or so but it cleared up well and I have nice new skin now.

I hope he does well with the treatment. Iam 7 weeks out and doing fine.

Craig - China

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network